Alert archive / West Virginia / Flash Flood Warnings in 2019

Flash Flood Warning 50, NWS Charleston, WV

July 11, 2019Doddridge County, Ritchie County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 11, 2019, 8:41 PM EDT for Doddridge County, Ritchie County, West Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2019, 8:41 PM EDT (00:41 UTC)
Expired
Jul 11, 2019, 10:46 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Doddridge County, WV, Ritchie County, WV

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 9:28 PM EDTFLASH FLOODHarrisville, WVWATER IN FIRST FLOOR OF AN APARTMENT BUILDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2019-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2019-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WGUS51 KRLX 120041
FFWRLX
WVC017-085-120345-
/O.NEW.KRLX.FF.W.0050.190712T0041Z-190712T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
841 PM EDT Thu Jul 11 2019

The National Weather Service in Charleston West Virginia has issued a

* Flash Flood Warning for...
  Eastern Ritchie County in northwestern West Virginia...
  Southwestern Doddridge County in northern West Virginia...

* Until 1145 PM EDT.

* At 840 PM EDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to 
  begin shortly. It is falling over an area that had significant 
  rainfall earlier today, and it will not take much additional 
  rainfall for flash flooding to occur.

* Some locations that will experience flooding include...
  Harrisville, Pennsboro, Ellenboro, Pullman, Auburn, Greenwood and
  Berea.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

LAT...LON 3932 8089 3930 8089 3932 8086 3915 8077
      3911 8080 3911 8081 3908 8084 3908 8085
      3907 8086 3907 8088 3905 8091 3904 8093
      3916 8112 3926 8108 3933 8088

$$

26
2 follow-up statements
565 
WGUS71 KRLX 120214
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1014 PM EDT Thu Jul 11 2019

WVC017-085-120345-
/O.CON.KRLX.FF.W.0050.000000T0000Z-190712T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ritchie WV-Doddridge WV-
1014 PM EDT Thu Jul 11 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
EASTERN RITCHIE AND SOUTHWESTERN DODDRIDGE COUNTIES...

At 1013 PM EDT, Flooding had been reported over the warned area.

Some locations that will experience flooding include...
Harrisville, Pennsboro, Ellenboro, Pullman, Auburn, Greenwood and
Berea.


Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

LAT...LON 3932 8089 3930 8089 3932 8086 3915 8077
      3911 8080 3911 8081 3908 8084 3908 8085
      3907 8086 3907 8088 3905 8091 3904 8093
      3916 8112 3926 8108 3933 8088

$$

26
467 
WGUS71 KRLX 120246
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1046 PM EDT Thu Jul 11 2019

WVC017-085-120255-
/O.CAN.KRLX.FF.W.0050.000000T0000Z-190712T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ritchie WV-Doddridge WV-
1046 PM EDT Thu Jul 11 2019

...THE FLASH FLOOD WARNING FOR EASTERN RITCHIE AND SOUTHWESTERN
DODDRIDGE COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3932 8089 3930 8089 3932 8086 3915 8077
      3911 8080 3911 8081 3908 8084 3908 8085
      3907 8086 3907 8088 3905 8091 3904 8093
      3916 8112 3926 8108 3933 8088

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:44 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 11, 7:44 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
744 PM EDT Thu Jul 11 2019

.SYNOPSIS...
Strong storms and heavy rain today ahead of a cold front. High
pressure builds for the beginning of the weekend. Unsettled
weather returns next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 745 PM Thursday...

Made some heavier POP edits this evening given the ongoing line
of convection along the Ohio River and the potential for spotty
activity overnight, especially in the mountains. May need to
back fill this westward as well, but relying on some drier air
aloft to end those chances tonight. Going with low stratus, and
could even be coupled with valley fog at the same time given
rainfall today.

As of 240 PM Thursday...

Today through early tonight, a fairly potent northern stream
trough crosses, providing synoptic-level support for widespread
showers and storms and eventually the passage of a cold front
later. At the meso-scale, storms formed over the Ohio Valley
this morning and tracked ENE into western and northern West
Virginia where they currently reside. While this activity has
taken a bite out of available instability for much of the area,
and has prevented further destabilization given ample cloud
cover, sunny skies along the western periphery has allowed for
the development of a corridor of strong instability extending
from central KY into central/eastern OH. Meanwhile, dry air
enters the mid-levels coincident with moisture convergence up to
1.5-2.00"+ PWAT along pre- frontal and frontal waves. These
combined factors lead to a slight risk per SPC of downbursts/
damaging winds in the Ohio Valley this afternoon and early
evening in spite of weak wind fields.

This line of thinking along with satellite trends point to
potentially severe storms forming over OH/KY and migrating east
into our area where they will likely begin to weaken when they
encounter a worked-over atmosphere closer to the Ohio River.
Pockets of instability may still exist in some places, however,
so do agree with marginal risk for severe wind gusts across the
entire area outside of a slight risk near and west of the Ohio
River. High rainfall rates and low FFG also led to the issuance
of a Flash Flood Watch across interior portions of north/central
WV in coordination with neighboring offices. Storm motion ought
to stave off flooding impacts elsewhere.

Later this evening, the main cold front and its pressure trough
cross into the Ohio Valley. Do expect additional showers along the
front, but the setting sun and early storm activity will likely
limit storm activity, especially east. Tonight, the front is slow to
move into the mountains and tends to stall across it and the
southern zones into mid-Friday. This allows for a stratus deck
to form across the southeast half of the forecast area, while
low level flow staves off fog development. Isolated to scattered
showers in the mountains and across the south are likely to
form in the vicinity of the front Friday, with perhaps enough
destabilization across SW VA to pop an afternoon thunderstorm.
Morning cloud cover will initially inhibit warming, then highs
reach into the 70's and 80's during the afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 225 PM Thursday...

Drier air, at least off the surface, will continue to advect
into the area Friday night with PWATs dropping below an inch.
Some dense river valley fog looks to develop overnight as lows
settle down below readings from recent days values.

Saturday looks to mainly sunny with just enough mixing to bring
down drier air aloft for dewpoints to drop into the lower to mid
60s. High temperatures look to be very close to normal.

A warm front develops across portions of the OH Valley on Sunday
which will provide for a change of diurnally driven convection,
in addition to an uptick in humidity/temperature.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 225 PM Thursday...

Upper level riding tries to build in early next week with
attention turning to where the remnants of Barry track. It may
take until Wednesday or Thursday to see the effects from this
system.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 745 PM Thursday...

Covering the TSRA potential over the next 2 hours at PKB and CKB
with IFR and gusty winds in a TEMPO condition. Other sites only
have lower chances for thunderstorms during the overnight, and
perhaps the bigger issue for other locations will be the IFR
stratus and possibly simultaneous fog in the river valleys that
should overspread the region generally after 06Z. The stratus
could linger well into the daylight hours Friday before finally
being able to mix out to VFR prevailing conditions. Outside of
thunderstorms, winds at the surface not an issue through the
period.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Some timing of all restrictions in the
forecast could vary, but there is higher confidence in the
actual occurrence of stratus later tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                            FRI 07/12/19
UTC 1HRLY       00   01   02   03   04   05   06   07   08   09   10   11
EDT 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
CRW CONSISTENCY  H    H    H    H    H    M    L    M    M    L    M    H
HTS CONSISTENCY  H    H    H    H    H    M    M    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    L
EKN CONSISTENCY  H    H    H    M    M    M    M    L    M    M    H    H
PKB CONSISTENCY  H    H    H    H    M    L    L    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    M    M    H    H    H    M    H    H

AFTER 00Z SATURDAY...
IFR fog possible Friday night/Saturday morning.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ030>032-
     039-040-521>526.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...30/MC
NEAR TERM...26/MC
SHORT TERM...30
LONG TERM...30
AVIATION...26
Hazardous weather outlook, Jul 11, 12:39 PM EDT, 8 hours 2 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Charleston WV
1239 PM EDT Thu Jul 11 2019

VAZ003-004-WVZ024>026-033-034-515>520-121645-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
1239 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for southwest Virginia, and
portions of southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

An isolated strong to severe thunderstorm may occur this afternoon
and early evening. Damaging winds are the primary strong storm risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ030>032-039-040-521>526-121645-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
1239 PM EDT Thu Jul 11 2019

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is also a slight risk for severe thunderstorms today. Damaging
winds are the primary risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>029-
121645-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-
1239 PM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms today. Damaging
winds are the primary risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Jul 11, 6:22 PM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Charleston WV
622 PM EDT Thu Jul 11 2019

OHZ075-084-112315-
Athens-Vinton-
622 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL ATHENS AND VINTON
COUNTIES...

At 622 PM EDT, a strong thunderstorm was located near Hocking Hills
State Park, or 10 miles north of Mcarthur, moving southeast at 20
mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Mcarthur, Lake Hope State Park, Zaleski, Creola and Radcliffe.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

LAT...LON 3935 8269 3936 8270 3936 8264 3937 8263
      3937 8252 3940 8251 3939 8234 3930 8218
      3920 8228 3920 8231 3917 8231 3911 8237
TIME...MOT...LOC 2222Z 306DEG 18KT 3939 8254

JZ
Special weather statement, Jul 11, 6:52 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Charleston WV
652 PM EDT Thu Jul 11 2019

OHZ067-075-076-WVZ009-011-112315-
Washington-Athens-Morgan-Wood-Tyler-
652 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...SOUTHERN
MORGAN...CENTRAL ATHENS...NORTHWESTERN TYLER AND NORTHWESTERN WOOD
COUNTIES...

At 651 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles east of Beverly to 6 miles
southwest of Chesterhill. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Parkersburg, Athens, Marietta, Belpre, Glouster, Beverly, Coolville,
Chesterhill, Vienna, Nelsonville, Williamstown, Paden City,
Sistersville, Washington, Boaz, Lubeck, Chauncey, Matamoras, North
Hills and Buchtel.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 180 and 186.
 Interstate 77 in Ohio between mile markers 1 and 15.
 Route 50 in West Virginia between mile markers 1 and 3.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3959 8135 3959 8128 3961 8127 3958 8125
      3957 8104 3954 8104 3961 8095 3958 8089
      3960 8085 3958 8083 3918 8178 3918 8187
      3944 8228 3962 8165 3962 8159 3959 8159
      3958 8152 3958 8148 3962 8147 3962 8141
TIME...MOT...LOC 2251Z 269DEG 36KT 3958 8146 3943 8195

RG
Special weather statement, Jul 11, 7:31 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
731 PM EDT Thu Jul 11 2019

OHZ076-WVZ010-011-019-020-120000-
Washington-Doddridge-Ritchie-Pleasants-Tyler-
731 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON...
NORTHEASTERN PLEASANTS...NORTHEASTERN RITCHIE...NORTHWESTERN
DODDRIDGE AND TYLER COUNTIES...

At 730 PM EDT, a strong thunderstorm was located near Sistersville,
or 8 miles northeast of St. Marys, moving southeast at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Middlebourne, Sistersville, Pennsboro, Matamoras, Friendly, Alma,
Greenwood, Arvilla, Point Lookout, New Matamoras, Wick, Mountain,
Lima, Hebron and Canton.

This includes Route 50 in West Virginia between mile markers 42 and
50.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3957 8108 3957 8104 3954 8104 3956 8101
      3945 8065 3920 8089 3946 8122 3958 8108
TIME...MOT...LOC 2330Z 307DEG 23KT 3949 8107

RG
Special weather statement, Jul 11, 7:35 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
735 PM EDT Thu Jul 11 2019

OHZ075-076-085-WVZ009-010-019-120030-
Washington-Athens-Meigs-Ritchie-Wood-Pleasants-
735 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MEIGS...
SOUTHERN WASHINGTON...SOUTHEASTERN ATHENS...SOUTHERN PLEASANTS...
NORTHWESTERN RITCHIE AND WOOD COUNTIES...

At 734 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Marietta to 6 miles
northwest of Belpre to 8 miles east of Athens. Movement was southeast
at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Parkersburg, Marietta, Belpre, St. Marys, Coolville, Vienna,
Williamstown, Belmont, Washington, Mineralwells, Lubeck, Boaz,
Newport, North Hills, Reedsville, Maxwell, Little Hocking, Schultz,
Fleming and Pike.

This includes the following highways...
 Interstate 77 in West Virginia between mile markers 165 and 186.
 Interstate 77 in Ohio between mile markers 1 and 4.
 Route 50 in West Virginia between mile markers 1 and 33.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

LAT...LON 3951 8132 3930 8102 3914 8140 3908 8171
      3909 8175 3908 8177 3930 8193
TIME...MOT...LOC 2334Z 305DEG 17KT 3950 8133 3934 8169 3928 8196

JZ
Special weather statement, Jul 11, 7:48 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Charleston WV
748 PM EDT Thu Jul 11 2019

WVZ020-031-032-040-120015-
Barbour-Doddridge-Harrison-Taylor-
748 PM EDT Thu Jul 11 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...TAYLOR...
NORTHERN BARBOUR AND HARRISON COUNTIES...

At 748 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of West Union to
Lumberport to near Winfield. Movement was southeast at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Clarksburg, Grafton, Philippi, Bridgeport, Shinnston, Stonewood,
Nutter Fort, Salem, Lumberport, West Union, Anmoore, Enterprise, West
Milford, Lost Creek, Flemington, Valley Falls, Knottsville, Wolf
Summit, Meadland and Tygart Lake State Park.

This includes the following highways...
 Interstate 79 between mile markers 110 and 128.
 Route 50 in West Virginia between mile markers 51 and 82.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

LAT...LON 3913 8009 3920 8087 3921 8088 3943 8069
      3944 8065 3942 8042 3945 8036 3943 8028
      3939 8020 3941 8011 3939 8009 3940 8003
      3942 8000 3945 7993 3943 7989 3930 7989
      3929 7986 3924 7984
TIME...MOT...LOC 2348Z 318DEG 22KT 3940 8070 3938 8037 3953 8003

JZ
Special weather statement, Jul 11, 7:50 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Charleston WV
750 PM EDT Thu Jul 11 2019

OHZ083>086-120015-
Jackson-Meigs-Gallia-Vinton-
750 PM EDT Thu Jul 11 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEIGS...NORTH
CENTRAL GALLIA...EASTERN JACKSON AND SOUTHEASTERN VINTON COUNTIES...

At 750 PM EDT, a strong thunderstorm was located near Wellston,
moving southeast at 20 mph.

Locations impacted include...
Jackson, Wellston, Rio Grande, Hamden, Coalton, Vinton, Wilkesville,
Salem Center and Centerpoint.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.

LAT...LON 3903 8271 3920 8260 3906 8224 3882 8242
TIME...MOT...LOC 2350Z 300DEG 19KT 3910 8260

JZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:04 PM EDTSevere Thunderstorm WarningRLXCalhoun, Pleasants, Ritchie, Roane, Wirt, Wood41 min
Jul 11, 8:18 PM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Pleasants, Ritchie and 1 more42 min

Nearby

Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.